Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

May 2, 2015Le Sueur County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 2, 2015, 6:45 PM CDT for Le Sueur County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2015, 6:45 PM CDT (23:45 UTC)
Expired
May 2, 2015, 7:15 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN

County Le Sueur County, MN

The radar

The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS83 KMPX 022345
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 2 2015
 
MNZ076-083-084-030015-
WASECA-LE SUEUR-BLUE EARTH-
645 PM CDT SAT MAY 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH...
NORTHWESTERN WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...

AT 644 PM CDT...A STRONG THUNDERSTORM WAS OVER EAGLE LAKE...OR NEAR
MANKATO...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...EAGLE LAKE...JANESVILLE...WATERVILLE...MADISON LAKE...ST.
CLAIR...ELYSIAN...GREENLAND...LAKE JEFFERSON...SMITHS MILL AND
MANKATO AIRPORT.

LAT...LON 4405 9393 4421 9402 4437 9362 4412 9349
TIME...MOT...LOC 2344Z 249DEG 18KT 4416 9388 
$$

RAH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 2, 4:00 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 2, 4:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT SAT MAY 2 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 321 PM CDT SAT MAY 2 2015

THROUGH MIDNIGHT...INCREASING THETA-E ADVECTION ASSOCIATED WITH A
DECAYING SHRA/TSRA COMPLEX ACROSS IOWA...WILL LIKELY PRODUCE A FEW
SHRA/ISOLD TSRA ALONG THE MN/IA BORDER THRU SUNSET...WITH SOME
ACTIVITY MOVING AS FAR NE INTO WC WI BEFORE DISSIPATING. WILL
MONITOR RADAR TRENDS IF ACTIVITY BECOMES MORE WIDESPREAD THAN
PREVIOUSLY INDICATED AND RAISE POPS. OTHERWISE...THERE REMAINS NO
FOCUS FOR SHRA/TSRA ACTIVITY OVERNIGHT AS THE LLJ WILL DEVELOP
ACROSS SD/ND...AND JUST BRUSH WC MN AFTN MIDNIGHT. UPPER JET
SUPPORT IS ALSO LACKING...WITH THE ORIENTATION OF THE UPPER JET
NOT CONDUCIVE FOR LARGE SCALE ASCENT UNTIL LATER SUNDAY. IN
ADDITION...ANY SHRA/TSRA THAT DEVELOP IN WC MN/CENTRAL MN WILL BE
ISOLD/SCT BASED ON THE LACK OF DEEP MOISTURE. SOME OF THE MODELS
HAVE THIS AREA OF SHRA/TSRA SPREADING EASTWARD INTO CENTRAL/EC MN
BY SUNRISE...BUT AGAIN...THE FOCUS WILL LIKELY BE NORTH OF OUR CWA
AS THE NOSE OF THE LLJ REMAINS IN NORTHERN MN AND LIMITED UPPER
LEVEL SUPPORT. THE BEST SCENARIO IS CONTINUE WITH ISOLD/SCT
SHRA/TSRA THRU THE MORNING BEFORE THE FRONT MOVES INTO
EASTERN/SOUTHERN MN AND BECOMES THE MAIN FOCUS OF SHRA/TSRA DURING
THE AFTN.

ALTHOUGH STRONG MOISTURE ADVECTION IS EVIDENT DURING THE LATE
MORNING/AFTN OF SUNDAY ACROSS SC/SE MN AND INTO WC WI...ELEVATED
CAP WILL LIKELY HOLD ANY INITIATION OF CONVECTION UNTIL 19-21Z
WHERE SOME OF THE SHORT TERM WRF MODELS INDICATED TSRA DEVELOPING
ALONG THE FRONT.

BASED ON THE LACK OF DEEP MOISTURE INITIALLY...PRECIPITATION AMTS
WILL BE LOW /GENERALLY ONE TENTH OF AN INCH OR LESS/ IN WC/CENTRAL
MN. A BETTER CONCENTRATION OF TSRA WILL OCCUR IN SC/SE MN AND INTO
WC WI. THESE AREAS WILL LIKELY SEE ONE QUARTER TO ONE HALF INCH...
LOCALLY HIGHER AMTS IF TSRA START TO TRAIN. BASED ON THE SPEED OF
THE FRONT MOVING SE OF OUR CWA...MOST OF THE SHRA/TSRA ACTIVITY
WILL BE LIMITED TO THE FIRST 1-3 HRS SUNDAY EVENING IN SC MN AND
WC WI.

SVR WX POTENTIAL IS HIGHLY DEPENDENT ON THE AMT OF CLOUD COVER...
WHICH IS RELATED TO SFC TEMPS. ALSO BOUNDARY LAYER MOISTURE WHICH
IS INITIALLY SHALLOW. IN ADDITION...STRONGER WIND SHEAR VALUES OF
30 KTS OR GREATER ARE ACROSS CENTRAL/NORTHERN MN DURING THE PRIME
PERIOD OF TSRA INITIATION. SC/SE MN AND WC WI WILL HAVE AMPLE
MLCAPE OF 1500 J/KG DURING THIS TIME...BUT WEAKER WIND SHEAR WILL
LIMIT THE ORGANIZATION OF THE TSRA/S AND SVR WX. HOWEVER...THERE
IS ENOUGH INSTABILITY TO PRODUCE SOME LARGE HAIL STONES AND GUSTY
WINDS. PLEASE SEE THE LATEST SPC DAY 2 AND DAY 1 LATER TONIGHT ON
THE POTENTIAL OF SVR WX.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 PM CDT SAT MAY 2 2015

MONDAY WILL FEATURE A RESPITE FROM PRECIPITATION...AND LIKELY THE
ONLY DAY NEXT WEEK THAT LOOKS TO BE FREE FROM PRECIPITATION...AS
THE STRONG COLD FRONT OF SUNDAY SETTLES WELL S OF THE AREA OVER
THE OHIO AND MID-MISS RIVER VALLEY REGIONS. HIGH PRESSURE WILL
SHIFT EWD ACRS THE DAKOTAS/MN/WI MON IN MON NIGHT. WHILE THIS
OCCURS...ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OVER THE LEE OF
THE ROCKIES...PICKING UP THE STALLED CDFNT. THE FRONT WILL THEN
SLOWLY LIFT BACK N OF AS A WMFNT LATE TUE THRU WED ACRS THE
REGION. THIS WILL BE THE START OF A PROLONGED PERIOD OF HAVING
OCCASIONAL ROUNDS OF SHWRS/TSTMS THRU THE REST OF THE WEEK. WITH
THE WMFNT LIFTING N...THERE LOOKS TO BE PLENTY OF RAINFALL AS A
LLJ INTERACTS WITH THE SFC FEATURES...ALONG WITH A SURGE OF
MOISTURE FROM THE GOMEX...ALLOWING FOR DECENT QPF AMOUNTS.
FOLLOWING THIS WILL BE A PRONOUNCED WARM SECTOR THU INTO FRI...
MAKING FOR MORE HUMID CONDITIONS AND MORE AIRMASS TSTM
DEVELOPMENT. THE CDFNT THEN LOOKS TO SWING THRU EARLY FRI BRINGING
ADDITIONAL ORGANIZED SHWRS/TSTMS BUT THE PROGRESSION OF THIS FNT
LOOKS TO BE FAIRLY SLOW...KEEPING THE CHCS FOR SHWRS/TSTMS IN
PLACE INTO SATURDAY.

NO WORRIES ABOUT FROST AS LOWS WILL RANGE FROM 40-60 ALL WEEK
WHILE HIGH TEMPS RANGE FROM THE MID 60S TO NEAR 80 DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1215 PM CDT SAT MAY 2 2015

A COMPLEX OF SHRA/TSRA IN SE IOWA AND ASSOCIATED SHRTWV MOVING
EASTWARD THIS AFTN...MAY ALLOW FOR AN ISOLD SHRA/TSRA IN FAR SC/SE
MN AND INTO WC WI AFT 20Z-01Z. THERE IS ENOUGH AGREEMENT IN THE
SHORT TERM MODELS TO SUPPORT VCSH FOR KEAU BETWEEN 23-01Z.
ELSEWHERE...VFR CONDS WILL REMAIN THRU THE NEXT 6-9 HRS. THINGS
GET MORE COMPLICATED AFT 6Z AS A FRONT MOVES INTO FAR NW MN ALONG
WITH -SHRA. AT THIS TIME...CONFIDENCE IS LOW ENOUGH TO ONLY
WARRANT VCSH WITH A PROB30. WE SHOULD HAVE A BETTER HANDLE ON
CONVECTION OVERNIGHT ONCE SHRA/TSRA DEVELOP IN THE DAKOTAS. WINDS
WILL BE GENERALLY FROM THE S/SW THIS AFTN/TONIGHT...THEN SHIFT TO
THE NW FROM NW TO SE DURING DAY SUNDAY.

KMSP...CONFIDENCE REMAINS LOW ON WHERE THE INITIATION OF
CONVECTION DEVELOPS LATE TONIGHT/SUNDAY. SO WILL CONTINUE WITH
ONLY VCSH AFT 18Z WHERE THE PROXIMATE OF THE FRONT WILL BE LOCATED
NEAR THE AIRPORT. TIMING AND HOW WIDESPREAD THE SHRA/TSRA BECOME
REMAIN UNCERTAIN...SO WILL HOLD OFF ON VCTS OR TSRA/SHRA. WINDS
WILL REMAIN FROM THE S/SSW THIS AFTN/TONIGHT...THEN BECOME SW-W BY
18Z...AND SHIFT TO THE NW BETWEEN 18-21Z.

/OUTLOOK FOR KMSP/MON...MAINLY VFR. CHC OF MVFR CIGS. WINDS N-NE
5-10 KTS.
TUE...VFR EARLY. SHRA/TSRA AFTN AND EVENING WITH MVFR/IFR
CIGS/VSBYS. WINDS SE 10-20 KTS.
WED...VFR...WITH CHC OF MVFR/IFR CIGS/VSBYS IN SHRA/TSRA. WINDS
SE 10-20 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...JLT
Hazardous weather outlook, May 2, 5:28 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT SAT MAY 2 2015

MNZ041>045-047>052-054>059-064>066-073-032230-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
528 PM CDT SAT MAY 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. NO SEVERE WEATHER IS
EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ053-060>063-067>070-074>076-082-083-091-WIZ014-015-023-032230-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-POLK-
BARRON-ST. CROIX-
528 PM CDT SAT MAY 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND
DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND
EVENING ALONG AND SOUTH OF A LINE FROM BLUE EARTH TO OWATONNA AND
RED WING IN MINNESOTA...AND FROM ELLSWORTH TO CHETEK IN
WISCONSIN.

MNZ077-078-084-085-092-093-WIZ016-024>028-032230-
RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-RUSK-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
528 PM CDT SAT MAY 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND
DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND
EVENING.

In the hours before

Special weather statement, May 2, 6:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 2 2015

MNZ076-083-084-030015-
WASECA-LE SUEUR-BLUE EARTH-
645 PM CDT SAT MAY 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH...
NORTHWESTERN WASECA AND SOUTHEASTERN LE SUEUR COUNTIES...

AT 644 PM CDT...A STRONG THUNDERSTORM WAS OVER EAGLE LAKE...OR NEAR
MANKATO...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...EAGLE LAKE...JANESVILLE...WATERVILLE...MADISON LAKE...ST.
CLAIR...ELYSIAN...GREENLAND...LAKE JEFFERSON...SMITHS MILL AND
MANKATO AIRPORT.

LAT...LON 4405 9393 4421 9402 4437 9362 4412 9349
TIME...MOT...LOC 2344Z 249DEG 18KT 4416 9388

RAH

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.